	Minnesota English Learner Education Conference	2024 Minnesota English Learner Education Conference Presenter Schedule Day One								Scan Here for Presenter Resources Folder for Participants	
Friday November 22	Meeting Room 2-3	Meeting Room 4	Meeting Room 5	Meeting Room 6	Meeting Room 7	Meeting Room 8-9	Meeting Room 10- 11	Meeting Room 12	Meeting Room 13	Meeting Room 14	Meeting Room 15
7:00-8:00	Registration and Continental Breakfast - Ballroom Concourse										
8:00-8:45 am (45 mins)	Business Meeting - Grand Ballroom										
9:00-10:00 am (60 mins)	Keynote: <u>Dr. Susana Ibarra Johnson</u> - Grand Ballroom Title										
10:15-11:00 (45 mins)	Parent Engagement: Bridging the Gap with School-to-Home Communications Jamie Osgoodby (TransACT) Administration	Culturally Rich Resources for All Learners Eden Bart Minnesota Humanities Center	Boosting Connection with Multilingual Families: Strategies for Translation and Interpretation Helen Cohen, Becky Edvalson Reach My Teach	Equity in the Language Classroom: Embracing Gender-Just Pedagogies for a more Inclusive Environment Fernando Lesniak LGBTQ+	Looking at Cultural Liaisons' Roles and Responsibilities through an Equitable Collaboration Lens Kelly Firkins Advocacy	Translanguaging as a Safe Haven for Newcomer Students: Promoting Assets and Empowering Learning Yacoub Aljaffrey Secondary	Using Reading Research to Accelerate Reading Achievement for ELL Students Tracy Purdy, Claude Goldenberg Just Right Reader Vendor Elementary	Fighting for our Field: The Power of Teacher- Guided Professional Learning Angela Froemming, Carrie Sorenson Advocacy	Harvest of Hope: Overview of the Migrant Education Program Noemi Treviño Migrant Education	The Power of Oral Language <i>Kathleen Tirakian</i> Lexia	Fostering Growth and Leadership through Teacher Professional Development Kristine Melgar Saint Paul Public Schools
11:15-12:15 (60 mins)	WIDA Presents Writing with Multilingual Learners Alisa Rhoads Content Teaching WIDA	Influence of Interdisciplinary Collaboration on Student Achievement in the Co- Taught Classroom with Various Levels of Multilingual Students Anastassia McNulty, Chelsea Bowker, Austin Castro Secondary	Let's Talk! Using LAS Links Data to Cultivate Oracy Michelle Ruszkowski, Michelle Piskol Administration	A Collaborative Approach to Integration of Language and Science Jessica Reese, Jaime Dery Content Teaching	S'cool Moves-Regulating Resources for Learning that Sticks Adriana Contreras Elementary	Supporting Newcomers at all levels at a District or School Beth Stenglein, Karla Stone K-12	RISA Redux: Research and Refinements to the Routine, Integrated, Structured, Academic Oral Interaction Protocol Jill Watson SLIFE	Supporting MLs Experiencing Housing Instability Megan Reikowski, Takara Dualley Administration	Minnesota's Mobile Migratory Students – Growing Awareness Julie Chi, Linda Fournier, Claudia Mladek Migrant Education	Comprehensive Professional Development for Multilingual Learner Instruction: Utilizing Project MOMENTUM Resources Kendra Katnik, Merissa Russie, Claudia Tabini, Ashley Karlsson Project MOMENTUM	Culture of Language Acquisition Sean Kunkel Ko, Jesica Linker Elementary
12:15-1:45 pm (90 mins)	Lunch Break- Visit our Exhibitor's Tables - Ballroom Concourse THANK YOU TO OUR SPONSORS!										
	Meeting Room 2-3	Meeting Room 4	Meeting Room 5	Meeting Room 6	Meeting Room 7	Meeting Room 8-9	Meeting Room 10- 11	Meeting Room 12	Meeting Room 13	Meeting Room 14	Meeting Room 15
1:45-3:15 pm (90 mins)	Working to Implement the 2020 WIDA Framework Districtwide Jessica Reese, Miriam Yang Content Teaching WIDA	Secondary "EL" Programming: Culturally and Linguistically Diverse Middle and High Schools Michael Bowlus, Julie Chi, Amy Young Middle School & High School	Language of Identity, Language of Access: Practical Applications of Theory Michelle Benegas, Natalia Benjamin K-12	Linking Writing Instruction to the Science of Reading: A Genre-Based Approach Angela Froemming, Emily Mattson, Marisa Knoss Elementary	Math Language Routines: Getting MLs Speaking and Writing Like Mathematicians Graham Litterst Content Teaching	Diving Deeper into ACCESS Date: Unpacking the MDE Guidebook Dean Reasoner, Bri Cermak, Kat Edwards, Michelle Niska Administration	Understanding Cultural Differences and Integrating Students in Diverse Classrooms Gosia Mroz Secondary	TESOL Advocacy Summit in DC Yacoub Aljaffrey, Francesca Collignon, Jason Teig Advocacy	Learning from Minnesota's Experiences: Family Engagement Success Stories Brian Cashman, Kari Xiong- Carlson Reach My Teach Vendor	A Multimodal Approach to Text Deconstruction Ashley Karlsson, Eli Zimmerman Content Teaching	TESOL Lessons for People and the Planet Angie Lawrence Elementary
3:15-3:30 pm (15 mins)	Afternoon Snack & Exhibitor Break - Ballroom Concourse										
3:30-4:30 pm (60 mins)	WIDA Presents Writing with Multilingual Learners Alisa Rhoads Content Teaching WIDA	Unlocking asset-based Literacy for multilingual students Liliana Rodgriguez SLIFE	K-12 Multilingual Students and the Science of Reading Mandy Erlandson, Qurina Slayhi, Nate Manaen K-12	Empowering Newcomer Students with Accessible Billingual Books Tea Rozman, Kim Uy Green Card Voices	Got Reluctant Writers? Setting Up Students for Successful Writing Assessments Carrie Sorenson, Cynthia Lundgren Elementary	How to Budget Title III Funds and Avoid Supplanting David Holbrook Administration	Understanding the Needs of Muslim Students Jaylani Hussein, Suleiman Adan Center for American Islamic Relations (CAIR)	Multilingual Classroom Encounters with Science of Reading Curricular Initiatives Michelle Benegas, Anne C. Ithner, Letitia Basford, Stephanie DeFrance Elementary	Early Learning Standing Committee Lorna Larson, Michael Bowlus, Zang Vang- Lee Early Learning Standing Committee Meeting	Engaging Students in Standards-based Communication by Making Slime Steve Wicht Elementary	Supporting English Language Learners Through the Big Five in Literacy: Strategies for Success Karyn Tomkinson Hand 2 Mind Vendor

Elementary Laurie Hahn Ganser Translanguaging

Minnesota English Learner Education		2024 Minnesota English Learner Education Conference Presenter Schedule Day Two									
Saturday November 23	Conference Meeting Room 2-3	Meeting Room 4	Meeting Room 5	Meeting Room 6	Meeting Room 7	Meeting Room 8-9	Meeting Room	Meeting Room 12	Meeting Room 13	Participants	Meeting Room 15
7:45-8:45	Registration and Continental Breakfast - Ballroom Concourse										
8:45-9:00 am	Welcome - Grand Ballroom										
(15 mins) 9:00-10:00 am (60 mins)	Keynote: <u>Dr. Deborah Palmer</u> - Grand Ballroom Title										
10:15-11:15 am (60 mins)	Ready, set, ¡vámonos! Biliteracy Units In Action Natalie Garcia, Beth Villalobos Bilingual Education	Creating Systems of Opportunity to Exceed Expectations for Reclassification and Biliteracy Colin Fowich & Rebecca Elias WIDA Bilingual	Culturally Rich Resources for All Learners Eden Bart Content Teaching	Al Tools for Culturally Responsive ELL Reading Instruction Maureen Smith- Martindale Adult	The Key to Vocabulary Success: Pop Quizzes! Are You Bonkers? Patrick Randolph College	No More Ducklips: Social Media for ESL Professionals Catherine Clements, Amy Young College	Trends and Challenges in Teacher Education Karla Stone, Allison Spenader, Jonell Pacyga Teacher Education	From Classroom to a Legislative Bill into a Law: Plain Language Bill for an Equitable Driving Test Amna Kiran Advocacy	Building a Decentralized OER Image Network for Materials Development Nick Reishus Teacher Education	Excellence in Every Classroom, Every Lesson, Every Day Xue Xiong, Angela Donlon Burlington English Vendor Adult	Noun Pluralization Errors In Somali 12 Writing Pooje Basnet, Franklin Lizama, Ettien Koffi College
11:15-12:45 pm (90 mins)		Lunch & Exhibitor Break - Ballroom Concourse & Lobby Level THANK YOU TO OUR SPONSORS!									
	Meeting Room 2-3	Meeting Room 4	Meeting Room 5	Meeting Room 6	Meeting Room 7	Meeting Room 8-9	Meeting Room 10-11	Meeting Room 12	Meeting Room 13	Meeting Room 14	Meeting Room 15
12:45-1:45 pm (60 mins)	Assessment and MTSS for Billiteracy Alejandra Estrada, Lisa Marquardt Billingual	Translanguaging Myrna Abrego Bilingual Education	Using and Adapting Open Educational Resources for Online Course Development Nick ReishusTeacher Education	Online Teaching Tools to Support Interactive Learning Nadejda Bacimanova Adult	MinnABE, Minnesota's Association of Billingual Education Mary Hudgens Henderson Billingual	Reimagining Collaborative Teacher Meetings Through Appreciative Design David Atterberry College	Aligning Bloom's Taxonomy with Gardner's Multiple Intelligences for Assessment in the Adult ESL Classroom Marshelle Machtan Adult	Enriched Language Learning Through Mindfulness and Exercise- Based Brain Boosters Patrick Fandolph Teacher Education	Creating "The Advocates": One School's Story of Community Engagement for Legislative Action Jonell Pacyga, Kathy Bystrom Advocacy	Revisiting Bloom's Taxonomy Considering Al Abilities Stephanie Hanson College	Power Of Movement For Adult Basic Education Lindsay Hodges Adult
2:00-2:45 pm (45 mins)	The Bridge: Much more than translation Maria Pena Guevara Bilingual	Collectivism in the Classroom Myrna Abrego Teacher Education	Exploring and Expanding Linguistic Ideologies Through Metaphor Jonell Pacyga Bilingual	Enhancing English Learning for Newcomers Using Smartphones Jose Torres Adult	The Influence of Direct Metaphor Instruction on L1 and L2 Graduate Writers at MNSU Ekaterina Kleshchenko College	A Neuroscience-Based Approach for Acquiring Vocabulary: Movement, Mindfulness, and Music Patrick Randolph College	Generative Al and L2 Writing: How can Al Tools Promote Language Learning? Darren LaScotte College	Get Involved with the MinneTESOL Journal! Suzanne McCurdy, Holly Krech Thomas MinneTESOL Journal	Amplifying Student Voice through the Latino Poetry Anthology, Places We Call Home Lupe Castillo MN Humanities	Excellence in Every Classroom, Every Lesson, Every Day Burlington EnglishVendor Session	Exploring Student Writers' Practices and Perceptions of Peer Response: A Case Study of a Cross-Cultural First- Year Composition Class Keshari Rana Thapa College
2:45-3:00 pm	Afternoon Snack & Exhibitor Break - Ballroom Concourse										
(15 mins)		Top 10 DLI Strategies	Math for English	The Latino Consent Decree	Shaping Global Impact:	Inclusive School Outreach: A Panel Discussion on	An analysis of subject ellipsis errors in Somali students'	Get Involved with the MinneTESOL Journal!	College Interest Section David	Adult Basic Education (ABE) SIG Meeting	Interviewing Story Characters to Develop
(15 mins) 3:00-4:30 pm (90 mins)	Unlocking Bilingual Brilliance: Navigating Biliteracy, Equity, and Transition in Dual Language Education Natalie Garcia, Antonio Alvarado, Beth Villalobos Bilingual	Amy Young Bilingual	Learners Qurina Slayhi	Juanita Otriz; Camila Carroll Bilingual Education	Insights from English Language Programs Alumni Allison Jones, Andrew Shannon U.S. Department of State	Communication with Families Helen Cohen Reach My Teach	essays Dina Gadieva, Ettien Koffi SLIFE	Suzanne McCurdy MinneTESOL Journal	Atterberry, Troi Ferguson College	Pasty Egen, Katrina Benson Adult	Critical and Creative Thinking Patrick Randolp College

by the Registration Tables